MAUDE Adverse Event Report: CONMED CORPORATION Y-KNOT FLEX 1.8MM ALL-SUTURE ANCHOR; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE

CONMED CORPORATION Y-KNOT FLEX 1.8MM ALL-SUTURE ANCHOR; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Model Number Y1802A
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/27/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported event of "suture anchor was inserted outside the pilot hole and one of the inserter tips broke; broken piece found on the floor in or" is inconclusive.The device will not be returned for evaluation and no photographic evidence was provided; therefore, root cause cannot be identified.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.This is the only complaint for this lot number and failure mode within the past two years.A two-year review of complaint history revealed there has been a total of two complaints, regarding two devices, for this device family and failure mode.During this same time frame (b)(4) devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be (b)(4).Per the instructions for use, the user is advised the following: when removing the driver from pilot hole, pull driver straight out.Do not rotate or oscillate about its axis or breakage of driver tip and/ or anchor may result.Do not use excessive force on instruments to avoid damage or breakage during use this issue will continue to be monitored through the complaint system to assure patient safety.
 
Event or Problem Description
The sales representative reported on behalf of the customer that the y1802a device was being used on (b)(6) 2021 during an anterior talofibular ligament procedure when it was reported that " pilot hole was created in the left fibula.Then, y-knot 1.8 suture anchor was inserted using a mallet.However, y-knot 1.8 suture anchor could not be inserted into the pilot hole.Y-knot 1.8 suture anchor was inserted outside of the pilot hole and one of the tips of the inserter broke.After this incident occurred, the broken piece was searched.X ray image (including live image) was also used to find it.However, it could not be found.After that, it was found on the floor of the operation room.The surgery was completed.Y-knot 1.8 suture anchor was inserted outside of the pilot hole.According to the surgeon, the reason of the breakage of the inserter is a technical error.As y-knot 1.8 suture anchor was inserted with a mallet, the tip of the drill guide slipped".There was no report of injury/impact to the patient.There was a delay of about 20 minutes and the procedure was completed with an alternate same device and a y1802.This report is being raised on the basis of malfunction with potential for injury upon reoccurrence.

Brand Name
Y-KNOT FLEX 1.8MM ALL-SUTURE ANCHOR
Common Device Name
FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
CONMED CORPORATION
11311 concept blvd.
largo FL 33773
MDR Report Key11875558
Report Number1017294-2021-00259
Device Sequence Number13705358
Product Code MBI
UDI-Device Identifier20845854041793
UDI-Public(01)20845854041793(17)220621(30)1(10)845849
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K131035
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/25/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/21/2022
Device Model NumberY1802A
Device Catalogue NumberY1802A
Device Lot Number845849
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/27/2021
Initial Report FDA Received Date05/25/2021
Patient Sequence Number1